Alert archive / Oklahoma / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Tulsa, OK

August 27, 2006Wagoner County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 27, 2006, 12:40 AM CDT for Wagoner County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2006, 12:40 AM CDT (05:40 UTC)
Expired
Aug 27, 2006, 7:00 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Wagoner County, OK

The radar

The Tulsa radar (KINX), 25 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2561 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 270543
FFWTSA
OKC145-271200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1240 AM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 700 AM CDT

* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 9 MILES
  NORTH OF WAGONER TO 7 MILES SOUTHWEST OF PORTER. THE STORMS
  PRODUCING THE HEAVY RAINFALL WERE NEARLY STATIONARY. RADAR AND
  REPORTED RAINFALL AMOUNTS INDICIATE THAT 3 TO 5 INCHES OF RAIN
  HAS ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE 
  THROUGH 700 AM CDT.

* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
  INCLUDE...TULLAHASSEE...WAGONER...COWETA...AND PORTER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3609 9559 3586 9574 3578 9560 3580 9543
      3608 9527

$$
2 follow-up statements
000 
WGUS74 KTSA 270837
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 AM CDT SUN AUG 27 2006

OKC145-271200-
WAGONER OK-
334 AM CDT SUN AUG 27 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
WAGONER COUNTY...

AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN HAD TEMPORARILY STOPPED OVER WAGONER 
COUNTY...HOWEVER THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED ALONG A 
LINE EXTENDING FROM 19 MILES SOUTHWEST OF COWETA TO 40 MILES 
SOUTHWEST OF COWETA...MOVING NORTHEAST AT 15 MPH. THESE 
THUNDERSTORMS WILL MOVE INTO WAGONER COUNTY AND FURTHER ADD TO THE
EXCESSIVE RAIN TOTALS.

RADAR INDICATES THAT 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN OVER
CENTRAL WAGONER COUNTY...WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 
700 AM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE COWETA...PORTER...TULLAHASSEE AND WAGONER.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.

LAT...LON 3609 9559 3586 9574 3578 9560 3580 9543
      3608 9527

$$
000 
WGUS74 KTSA 271036
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
537 AM CDT SUN AUG 27 2006

OKC145-271047-
WAGONER OK-
537 AM CDT SUN AUG 27 2006

...THE FLASH FLOOD WARNING FOR WAGONER COUNTY IS CANCELLED...

THE SHOWER AND THUNDERSTORM ACTIVITY HAS WEAKENED...ENDING THE THREAT
FOR HEAVY RAINFALL...THEREFORE THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3609 9559 3586 9574 3578 9560 3580 9543
      3608 9527

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 9:57 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 26, 9:57 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
957 PM CDT SAT AUG 26 2006

.DISCUSSION...
OUTFLOW BOUNDARY/EFFECTIVE COLD FRONT CONTINUES TO PUSH SOUTHEAST
WITH NEW 00Z WRF NO HELP AT ALL. WILL HOLD OFF ON FLASH FLOOD
WATCH AS FIGURED THE FAR NORTHWEST PART OF THE AREA WAS MOST AT
RISK BASED ON PREVIOUS RAIN AND EXPECTED FUTURE RAIN. HOWEVER
CURRENT TRENDS SUGGEST MUCH OF THE FUTURE RAIN MAY BE SOUTHEAST
OF THIS AREA WHERE AMOUNTS SO FAR HAVE BEEN MINIMAL AND FLASH
FLOOD GUIDANCE VALUES ARE HIGHER. HAVE UPPED POPS FURTHER TO THE
SOUTHEAST BASED ON CURRENT TRENDS AND ADJUSTED WINDS AND
TEMPERATURES BASED ON CURRENT CONDITIONS. STILL THINK
FRONT/OUTFLOW MAY SLOW OR STALL LATER TONIGHT.

FOR ALL PRACTICAL PURPOSES SUMMER ENDED IN TULSA AROUND 7 PM THIS
EVENING. IT IS ABOUT TIME WE PUT THE VERY HOT WEATHER TO REST FOR
ABOUT 9-10 MONTHS.

UPDATE COMING SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

LONG TERM FORECASTER ID= 5

PLATE
Hazardous weather outlook, Aug 26, 10:55 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1055 PM CDT SAT AUG 26 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1055 PM CDT SAT AUG 26 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 40.
	ONSET...ONGOING.

DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS NORTHEAST
OKLAHOMA THIS EVENING AND WILL MOVE INTO NORTHWEST ARKANSAS BEFORE
DIMINISHING LATER TONIGHT. THE ATMOSPHERE HAS STABILIZED
SUFFICIENTLY TO BASICALLY END THE THREAT FOR SEVERE STORMS THE
REMAINDER OF TONIGHT. LOCALLY HEAVY RAIN WILL BE POSSIBLE DUE TO
THE SLOW MOVEMENT OF THE STORMS AND THE HIGH MOISTURE CONTENT OF
THE ATMOSPHERE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED THE REMAINDER OF THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT WILL EASE ITS WAY SOUTHEAST INTO THE AREA ON
SUNDAY BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS.  SEVERE
WEATHER AND HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE.  WITH THE
FRONT STILL IN THE AREA MONDAY AND TUESDAY THUNDERSTORM CHANCES
WILL CONTINUE.  HIGH PRESSURE WILL BUILD IN FOR MID WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR
THE POTENTIAL OF STRONG THUNDERSTORM ACTIVITY SUNDAY AND
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 26, 9:33 PM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
933 PM CDT SAT AUG 26 2006

OKZ067-070-270300-
MUSKOGEE OK-WAGONER OK-
933 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 933 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTH TULSA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM ICLUDE...CHOSKA...TULLAHASSEE...PORTER...
STONEBLUFF...REDBIRD...COWETA...ONETA...JAMESVILLE...TAFT AND
HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 26, 9:38 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT SAT AUG 26 2006

OKZ062-270315-
MAYES OK-
938 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 938 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHEAST OF PRYOR...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRYOR...LOCUST GROVE...ROSE...
SALINA...SPAVINAW AND STRANG.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 26, 9:49 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT SAT AUG 26 2006

OKZ058-063-270330-
DELAWARE OK-OTTAWA OK-
949 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA AND DELAWARE

AT 949 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTHWEST OF PEORIA TO 10 MILES WEST OF
ZENA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THESE STORMS INCLUDE...ZENA...GROVE...WYANDOTTE AND PEORIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 26, 9:51 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT SAT AUG 26 2006

OKZ061-270330-
ROGERS OK-
951 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ROGERS

AT 951 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF CATOOSA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...INOLA...
CATOOSA...VERDIGRIS...TIAWAH...FOYIL AND BUSHYHEAD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 26, 11:25 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT SAT AUG 26 2006

OKZ064>066-270515-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-
1125 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     CREEK AND OKMULGEE

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 1125 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES SOUTH OF OKFUSKEE...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MASON...OKFUSKEE...
PRESTON...BEGGS...HECTORVILLE AND MOUNDS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
Local storm report, Aug 26, 11:36 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     HAIL             TULSA                   36.13N 95.92W
08/26/2006  E0.88 INCH       TULSA              OK   BROADCAST MEDIA

            I-44 AND HARVARD AVENUE

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:11 PM CDTSevere Thunderstorm WarningTSARogers49 min
Aug 26, 7:17 PM CDTSevere Thunderstorm WarningTSAWashington43 min
Aug 26, 7:37 PM CDTSevere Thunderstorm WarningTSANowata35 min
Aug 26, 9:21 PM CDTSevere Thunderstorm WarningTSACreek, Tulsa39 min
Aug 26, 10:56 PM CDTFlood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more23 hr

Nearby

Flash Flood Warnings in Oklahoma, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.